ADHD

Question
Posted by: amanda carelse | 2012/02/13

Q.

concerta + ritalin

hi

my son is fifteen, and been on concerta and ritalin for few years. he is adhd and dyslexis. we had various mood probems while he was on this medication. he refuses to take them any longer and it seems that if it goes better on the emotional side of his life, but the school is adement, that he continues with his medication. does children that starts out with this meds have to stay on the same meds. is it possible that if they change to teens that the meds do not have the same effects anymore, and that some thing else could work better ? like strattera maybe, but i do not know what the side effects of that will be

Expert's Reply

A.

ADHD Expert

Dear Amanda,

Doasages should always be adjusted as children grow. If the side effects are causing more harm or distress than the positive aspects, it would be best to change the medication. Please speak to your prescribing physician as s/he knows your son's medical history and may have reasons for suggesting Ritalin and Concerta over Strattera in the first place.

As a mention on the school, they do not have the right to demand your child be medicated. If they can categorically state that with the medication he performs better in the classroom and is less disruptive to his peers, they can make the suggestion of keeping him onmedication but cannot demand it.

Please always consider the benefits and side effects of medication and ensure the positives out weigh the negative.

Kind regards,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2012/02/13

Dear Amanda,

Doasages should always be adjusted as children grow. If the side effects are causing more harm or distress than the positive aspects, it would be best to change the medication. Please speak to your prescribing physician as s/he knows your son's medical history and may have reasons for suggesting Ritalin and Concerta over Strattera in the first place.

As a mention on the school, they do not have the right to demand your child be medicated. If they can categorically state that with the medication he performs better in the classroom and is less disruptive to his peers, they can make the suggestion of keeping him onmedication but cannot demand it.

Please always consider the benefits and side effects of medication and ensure the positives out weigh the negative.

Kind regards,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.